MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the push catheter and pull wire were kinked.Functional & microscope inspection revealed that the device went trough difficulties to deploy the stent.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process, after analysis it was determined that the push catheter and pull wire were kinked, it was observed the stent kinked and one barb was torn, during functional inspection the pull wire presented difficulties to be retracted/extended due the kinks.Microscope inspection revealed that the suture holes of the stent and push catheter were torn.The difficulties presented when actuating the pull wire indicates that the process of deployment could be affected, this difficulties are related to the kinks on the push catheter that took the user to apply an extra force or technique in order to deploy the stent, as consequence of these conditions the pull wire got kinked and the suture holes torn, part of the consequences of this technique while the difficulties were present were the issues observed on the stent.Through the process of deployment the stent may have been submitted to some tension that ended kinking it and tearing part of one barb.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct performed on (b)(6) 2021.A (b)(6) years old male patient, had choledocholithiasis and high jaundice, went to a procedure and the multiple stones were removed by basket.During the procedure, after the stent was placed in the anatomy, they found that the stent could not be deployed.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the device expired on may 1, 2021, but the device was used during a procedure on (b)(6) 2021.Investigation results revealed that the stent was torn, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12657631
Report Number3005099803-2021-05213
Device Sequence Number1220202
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public08714729787327
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/01/2021
Device Model NumberM00534230
Device Catalogue Number3423
Device Lot Number0023734160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR